Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 99, NWS Norman, OK

July 2, 1995Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 2, 1995, 9:22 PM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 2, 1995, 9:22 PM CDT (02:22 UTC)
Expired
Jul 3, 1995, 12:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pottawatomie County, OK, Seminole County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2902 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2902 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 030222
FFWOKC
OKC125-133-030515-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
922 PM CDT SUN JUL 02 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     POTTAWATOMIE AND SEMINOLE

INCLUDING THE FOLLOWING LOCATIONS
     ASHER...BOWLEGS...CROMWELL...DALE...DEWRIGHT...EARLSBORO...
     KONAWA...LIMA...LITTLE...MACOMB...MAUD...MC LOUD...PEARSON
     ...SAINT LOUIS...SEMINOLE...SHAWNEE...TECUMSEH...TRIBBEY...
     TROUSDALE...VAMOOSA AND WANETTE

AT 922 PM CDT RADAR INDICATED AN AREA OF RAINFALL FROM 3 TO 3.5
INCHES ACROSS SOUTHERN POTTAWATOMIE COUNTY FROM 3 MILES SOUTH OF 
TRIBBEY TO 3 MILES SOUTHEAST OF ST LOUIS. ANOTHER AREA OF RAINFALL IN
EXCESS OF 3 INCHES WAS LOCATED 5 MILES EAST OF SEMINOLE IN SEMINOLE
COUNTY. ROADWAYS WERE REPORTED FLOODED IN WEWOKA. 

THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUE TO MOVE ACROSS
SEMINOLE AND POTTAWATOMIE COUNTIES AND MAY CAUSE ADDITIONAL FLASH
FLOODING IN OTHER AREAS OF THESE COUNTIES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER `TO WASH MOST CARS AWAY.


LAT...LON 3496  9655 3494  9703 3543  9710 3542  9643

PURPURA
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:20 PM CDT, 7 hours 2 minutes earlier.

Area forecast discussion, Jul 2, 2:20 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
215 PM CDT SUN JUL 2 1995

THE FIRST IN A SERIES OF TWO MID-LEVEL WAVES THAT SHOULD INCREASE UPWARD
MOTION OVER WESTERN OKLAHOMA THIS EVENING SHOWS UP THIS AFTERNOON NEAR
THE FOUR CORNERS REGION.  THE MID-LEVEL MOISTURE AXIS, THAT RANGED FROM
THE BIG BEND TO SW KS THIS MORNING, SHOULD BE MOVING OVER THE FORECAST
AREA THIS AFTERNOON.  LATE AFTERNOON HEATING WILL LIKELY START STORMS TO
THE WEST OF THE FORECAST AREA AS STRONG WESTERLY FLOW MOVES THEM INTO
WESTERN ZONES THIS EVENING.  AS SUBSIDENCE BEHIND THIS WAVE BRINGS A
TEMPORARY END TO THE STORMS OVER WESTERN OKLAHOMA LATE TONIGHT, A
STRONGER WAVE WILL APPROACH THE AREA MONDAY.  THIS SECOND WAVE, LOCATED
OVER WA THIS AFTERNOON, WILL ARRIVE INTO THE SOUTHERN PLAINS AS A 50
KNOT JET STREAK IS FORECAST TO MOVE ACROSS CENTRAL TEXAS.  ADDITIONALLY,
A DRYLINE SHOULD SET UP ACROSS THE TX PANHANDLE MONDAY MORNING PROVIDING
ADDITIONAL FOCUS FOR STORM INITIATION.  MID-LEVEL COOLING AND VERY WARM
SURFACE TEMPERATURES WILL KEEP THE LOWEST STABILITY ACROSS SOUTHERN
PARTS OF THE AREA.  THUNDERSTORM-SUSTAINING WIND FIELDS WILL ALSO BE
STRONGER ACROSS SOUTHERN PARTS OF THE AREA ON MONDAY AFTERNOON AND
EVENING.

IN THE EXTENDED, THE COLD FRONT CONTINUES TO BE ADVERTISED BY THE MODELS
TO MOVE INTO CENTRAL OK TUESDAY, AND TAKE ITS TIME MOVING INTO THE
SOUTHEAST PART OF THE STATE.  THE END OF THE WEEK LOOKS DRY AND MUCH
WARMER, LIKELY HITTING 100 DEGREES IN THE SOUTHWEST ZONES BY FRIDAY.

HBR   66  89  67  87 /  40  20  20  30
SPS   68  93  70  92 /  40  30  20  30
GAG   64  86  65  83 /  30  20  20  20
PNC   65  87  69  84 /  40  30  20  30
DUA   69  92  73  90 /  40  60  20  30

.OK...NONE.
.TX...NONE.

In the hours before

Local storm report, Jul 2, 8:55 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CDT SUN JUL 2 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

833 PM           WEWOKA              OK       0.75 INCH HAIL
7/2/95           SEMINOLE

840 PM           PEARSONS            OK       0.75 INCH HAIL
7/2/95           POTTAWATOMIE

845 PM           WEWOKA              OK       0.75 INCH CONTINUING AND
7/2/95           SEMINOLE                     POWER OUT IN TOWN

PM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:11 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie49 min
Jul 2, 8:00 PM CDTSevere Thunderstorm WarningOUNPottawatomie45 min
Jul 2, 8:18 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole42 min
Jul 2, 8:43 PM CDTSevere Thunderstorm WarningOUNPottawatomie47 min
Jul 2, 9:33 PM CDTSevere Thunderstorm WarningOUNPottawatomie42 min
Jul 2, 9:55 PM CDTTornado WarningOUNPottawatomie50 min
Jul 2, 10:16 PM CDTTornado WarningOUNSeminole44 min
Jul 2, 10:34 PM CDTTornado WarningOUNPontotoc41 min
Jul 2, 10:42 PM CDTSevere Thunderstorm WarningOUNPottawatomie33 min
Jul 2, 10:58 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole32 min
Jul 2, 11:11 PM CDTTornado WarningOUNPontotoc34 min
Jul 2, 11:43 PM CDTTornado WarningOUNPontotoc47 min
Jul 3, 12:15 AM CDTFlash Flood WarningOUNPottawatomie, Seminole3 hr
Jul 3, 12:23 AM CDTSevere Thunderstorm WarningOUNPottawatomie52 min
Jul 3, 12:28 AM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc47 min
Jul 3, 12:57 AM CDTSevere Thunderstorm WarningOUNKay48 min
Jul 3, 1:08 AM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc52 min
Jul 3, 1:55 AM CDTFlash Flood WarningOUNCoal, Pontotoc3 hr
Jul 3, 2:11 AM CDTSevere Thunderstorm WarningOUNCoal49 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.